Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 336, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 29, 2012, 3:22 PM EDT for Dougherty County, Mitchell County, Worth County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2012, 3:22 PM EDT (19:22 UTC)
- Expired
- Jul 29, 2012, 4:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dougherty County, GA, Mitchell County, GA, Worth County, GA
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2352 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
640 WUUS52 KTAE 291922 SVRTAE GAC095-205-321-292000- /O.NEW.KTAE.SV.W.0336.120729T1922Z-120729T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 322 PM EDT SUN JUL 29 2012 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA... SOUTHEASTERN DOUGHERTY COUNTY IN SOUTHWEST GEORGIA... EXTREME NORTHEASTERN MITCHELL COUNTY IN SOUTHWEST GEORGIA... * UNTIL 400 PM EDT * AT 320 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PECAN CITY...AND MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTWOOD...ALFORDS...GORDY...PARKERVILLE...BRIDGEBORO... LIVINGSTON...LIBERTY HILL...PRITCHETTS AND TEMPY PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3148 8377 3133 8396 3152 8412 3160 8402 TIME...MOT...LOC 1922Z 318DEG 13KT 3150 8402 $$ 22-BARRY
1 follow-up statement
159 WWUS52 KTAE 291934 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 334 PM EDT SUN JUL 29 2012 GAC095-205-321-292000- /O.CON.KTAE.SV.W.0336.000000T0000Z-120729T2000Z/ MITCHELL GA-WORTH GA-DOUGHERTY GA- 334 PM EDT SUN JUL 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR SOUTHEASTERN DOUGHERTY...SOUTHWESTERN WORTH AND EXTREME NORTHEASTERN MITCHELL COUNTIES... AT 325 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRESTWOOD...MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALFORDS...GORDY...PARKERVILLE...BRIDGEBORO...LIVINGSTON...LIBERTY HILL...TEMPY AND PRITCHETTS LAT...LON 3148 8377 3133 8396 3152 8412 3160 8402 TIME...MOT...LOC 1934Z 318DEG 13KT 3147 8399 $$ BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:50 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 29, 2:50 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 250 PM EDT Sun Jul 29 2012 Strong to Possibly Severe Storms Expected Rest of this Afternoon... .NEAR TERM...[Thru Tonight]... The large scale persistent longwave blocking pattern is marked by upper ridge centered over Srn Plains with high over TX panhandle. This ridge is anchored by mean troughs over W Coast and Ern states. Another ridge was centered over Cntrl Atlc Ocean. Satellite water vapor shows several vigorous shortwaves riding down ridge and into Ern trough. All this continues to place local area in weakness between ridges to our west and east and trough just our north allowing a plume of deep layer moisture to advect newd across the NE Gulf and along and east of H5/H2 shear axis. At surface main features are a WSW-ENE front from low over New England SWWD into Srn Appalachians, Cntrl GA and west to ArkLaTex region. North of front, high pressure centered over Great Lakes. a pre-frontal trough extended from front along the Piedmont SWWD into SRN GA. Looking south, subtropical ridge from Wrn Atlc WSW across Bahamas and S FL then across Cntrl Gulf of Mex. Late starting land convection, but it should increase in coverage and intensity rest of this afternoon. The focus will be N of I-10 and over GA closest to the trough and shear axis aided by lingering shortwave energy and outflow boundaries. Will put enhanced wording in GRIDs there. Additional convection assocd with Gulf sea breeze moving NEWD across Big Bend. As seabreeze advances inland and trough inches swd with assocd outflows generating cell mergers. Some storms may be strong to isold severe with wind gusts the main concern. For tonight, sct convection will linger into the late evening as reflected in HI RES guidance. Per CAM and local confidence tool best chance will be over NE tier of GA counties closest to surface trough. Some of these storms may be strong to isolated severe especially with any outflow/sea breeze mergers. Per local confidence tool best chance of strong to severe wx thru late eve will be across SE AL and adjacent SW GA and FL Panhandle. Patchy fog likely with best best N of FL border. && .SHORT TERM...[Monday through Wednesday] The large scale pattern will only slowly change. Subtropical high centered over S/Cntrl Plains with ridging dominating Wrn states EWD to the Ern Great Lakes and Wrn Gulf region. EWD, shortwaves will continue to dig SEWD into Ern longwave trough. Looking S, ridge over Cntrl Gulf and TUTT low over SE Gulf of Mex. At surface, front and trough will slowly weaken and then dissipate thru the period. As a result, ridge inches nwd across S FL. Our rain chances will modestly decrease each day to climo values as a mean 500 mb trough over the ERN CONUS continues inching EWD thru Tuesday night before shifting into Atlc on Wednesday. For Monday, models depict additional shortwave energy dropping SEWD from Cntrl Appalachians into base of trough. Another is depicted to move around subtropical ridge and into SE region. This will serve to further ignite convection. Expect convection to begin along gulf coast in the mornnig and spreading newd and filling in by late morning and afternoon. Models depict slight cooling aloft (-8C) with WLY steering flow so chances of strong to severe storms may be higher on Monday than today. Scattered storms will persist past sunset. The mid/upper pattern will continue with a light deep layer NW flow allowing Mesoscale Convective Systems (MCSs) and/or subtle upper level short waves, to ride down ridge from plains into se region thru the period bringing distant storms to our area (even during the overnight areas). The timing, strength, and eventual track of such systems is always problematic, so we will have to evaluate this on a day-by-day basis. It's possible that a more organized severe storm threat could emerge with one (or more) of these systems. Locally heavy rainfall and frequent lightning also remain a good bet. Type 4 light WLY seabreeze will favor Gulf Coast sea breeze pushing activity towards Ern counties and keeping E coast seabreeze well east of I-75 thru Tuesday switching to type 1 moderate SW flow on Wednesday. Max temperature will rise to mid 90s Monday and Tues dropping to low 90s on Wednesday. Apparent temps should remain below 105 degrees. && .LONG TERM...[Wednesday night through next Sunday] Mean position of an upper level anticyclone in the first half of the extended will be over the southern Plains, which would put the Southeast US in a deep N-NW flow aloft. The concerns that have been advertised the last few nights about MCS activity propagating into the area from the northwest during the Wednesday to Friday timeframe still appear valid. Underneath the core of the hot dome of high pressure in the Southern Plains, low-level flow looks to largely be S-SW. This may intersect a quasi-stationary front draped NW-SE that would roughly follow the northeastern extent of the more prominent EML plume over the Plains. To the northeast of the front, the models project pool of higher low-level (0-2km) thetae extending from roughly the Missouri River Valley, to western Tennessee, and on S-SE into our forecast area. This also coincides with southern periphery of the stronger mid-level NW flow (20-25kt at 500mb). From a pattern recognition standpoint, such a setup is typically favorable for mesoscale convective systems to form near the nose of the LLJ and steeper mid-level lapse rates and then push southeast in the region of greatest potential instability, with an attendant threat of gusty winds. Numerical models, particularly beyond about 36-48 hours, tend to struggle with the timing and location of such MCS. Given the uncertainties outlined above, PoPs were kept more even between all hours of the day than what would be typically expected in the summer months around here. We went with about 30% during the overnight and about 40-50% during the daytime hours. The remainder of the forecast elements closely followed HPC guidance, with temperatures near climatological normals. For next weekend, the ridge appears to expand back to the east, leaving us in lighter flow overall, and sea-breeze activity should begin to dominate the daily fluctuations in convection again. && .AVIATION...[Through 18z Monday] Went with the usual afternoon and early evening convective tempo groups mainly between 18z-22z. This will be followed by brief periods of MVFR visibilities overnight in patchy fog similar to what we saw this morning. && .MARINE... Winds will increase a bit by this afternoon (into the 10-15 kt range), then weaken to 10 kt or less late tonight. A similar cycle is expected for Monday. However, advisory conditions are unlikely. && .FIRE WEATHER... Relative humidity levels are expected to remain above critical thresholds for the next several days, so red flag conditions are unlikely. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 92 73 93 74 / 30 60 20 40 30 Panama City 76 89 77 89 77 / 30 40 20 40 30 Dothan 74 95 74 93 74 / 30 40 20 40 30 Albany 74 94 74 94 74 / 30 40 20 40 30 Valdosta 72 92 72 93 73 / 40 60 30 40 30 Cross City 73 90 72 92 73 / 30 50 30 40 30 Apalachicola 77 86 78 88 78 / 30 40 30 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && .PUBLIC and MARINE...BLOCK .AVIATION...BARRY .FIRE WX...LERICOS .LONG TERM...LAMERS
Hazardous weather outlook, Jul 29, 3:32 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 332 AM EDT SUN JUL 29 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-300745- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 332 AM EDT SUN JUL 29 2012 /232 AM CDT SUN JUL 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME OF THESE STORMS MAY BECOME STRONG TO MARGINALLY SEVERE...WITH WIND GUSTS FROM 40 TO 60 MPH AND DIME TO QUARTER SIZE HAIL. LOCALIZED FLOODING WILL ALSO BE POSSIBLE. OTHERWISE...THE MOST COMMON THREAT FROM TODAYS STORMS WILL BE FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE WILL BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. WHILE THE HIGHEST RAIN CHANCES WILL GENERALLY BE DURING THE AFTERNOON AND EARLY EVENING HOURS...THE WEATHER PATTERN OVER THE NEXT WEEK MAY ALLOW STORMS TO MOVE INTO THE REGION AT NIGHT AS WELL...BUT THIS IS DIFFICULT TO FORECAST BEYOND ABOUT 24 HOURS. ISOLATED STRONG TO MARGINALLY SEVERE STORMS WILL REMAIN A POSSIBILITY EACH DAY. THESE THREATS WILL BE RE-ASSESSED ON A DAILY BASIS. THERE ARE SOME INDICATIONS THAT TUESDAY OR TUESDAY NIGHT COULD BECOME MORE FAVORABLE FOR A MORE WIDESPREAD THREAT OF SEVERE STORMS...SO THIS SITUATION WILL BE MONITORED. .SPOTTER INFORMATION STATEMENT... WHILE WIDESPREAD SPOTTER ACTIVATION MAY NOT BE NEEDED TODAY...THERE IS A GOOD CHANCE THAT ADVISORIES AND WARNINGS WILL BE ISSUED...ESPECIALLY THIS AFTERNOON AND EVENING. SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED IF A WARNING IS ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:24 PM EDT | Special Weather Statement | TAE | Lowndes | 36 min |
| Jul 29, 5:15 PM EDT | Special Weather Statement | TAE | Cook | 45 min |
| Jul 29, 5:26 PM EDT | Special Weather Statement | TAE | Clay, Quitman, Randolph | 49 min |
| Jul 29, 7:44 PM EDT | Special Weather Statement | TAE | Miller | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.